MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16019590
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, x-ray films provided confirm the alleged event.As per reporter, patient had not experienced a fall, and activity levels were normal.The physician will continue following up the patient.A bone quality report was also not provided."potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)¿" ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." devices remain in-situ.
 
Event or Problem Description
On a unknown date in (b)(6) 2020 patient underwent a posterior lumbar interbody fusion procedure from t4-asi levels.The patient was experiencing pain post procedure, and an x ray was taken on (b)(6) 2020, where it was discovered that both screws at s2ai had fractured.The patient initially experienced a pain, however is now asymptomatic.As per reporter, there are no plans for a revision procedure at this time.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10587205
Report Number2031966-2020-00188
Device Sequence Number19497096
Product Code NKB
UDI-Device Identifier00887517554758
UDI-Public887517554758
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16019590
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR